Fluctuating inflammatory skin reaction to Juvederm 2 weeks after treatment.. What can I do? And why is this happening? (Photo)

I got 1cc of Juvederm in my cheeks. 2 weeks on, they both get red and hot in warm situations, mainly happens at night while I am in bed so I get up to ice them. There isn't any swelling and its not painful, just uncomfortable. I have had a course of antibiotics and I am on antihistamines. The symptoms subsided last week for 3 days but came back over the weekend. If it's an allergic reaction why is it fluctuating?

Doctor Answers 5

Allergy To Juvederm Weeks After Injection

It is likely this is a late onset inflammatory reaction or biofilm, I suggest you see someone with experience in treating filler complications or side effects. It would be best to reverse the filler and start antiinflammatory antibiotics.  Best, Dr. Emer.


Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 167 reviews

Filler in cheeks reacting to warmth

Thank you for asking about your filler reaction.

  • This is an unusual situation.
  • There are various possible causes but if this is in its 3rd week, it is best to dissolve the filler. 
Always see a Board Certified Plastic Surgeon
Hope you found this answer helpful. Best wishes.

Inflammatory Reaction after Juvederm Injection

Juvederm is a great injection to rejuvenate the face.  However, what you are describing is either an allergic reaction or an infection locally from the injection.  I would return immediately to have your dermatologist examine the area.  For the best cosmetic results please consult a board certified dermatologist with a great deal of experience with Juvederm and other facial injections.

Juvederm redness could be low grade infection

I suggest  you go on a long term antibiotic (broad spectrum) for a month or so.   Also a single or double back to back course of Medrol Dose Pak  (a steroid) will help.   An antihistamine is also a good idea.  In addition it would be wise to reverse the Juvederm.   This will pass with time.   My Best,  Dr C

Allergic Reaction

An allergic reaction to Juvederm is not likely to cause redness and heat. An infection is possible if this started happening 6 to 8 days after the injections, but probably wouldn't fluctuate unless it stopped when you took antibiotics and started up again when you stopped them. There are several skin conditions that can cause this type of reaction. See your injector or a good dermatologist for further evaluation.             jlr

John Louis Ratz, MD
Lagrange Dermatologist

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.